Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

The homotopy fixed point spectra of profinite Galois extensions


Authors: Mark Behrens and Daniel G. Davis
Journal: Trans. Amer. Math. Soc. 362 (2010), 4983-5042
MSC (2010): Primary 55P43; Secondary 55P91, 55Q51
Published electronically: April 14, 2010
MathSciNet review: 2645058
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ E$ be a $ k$-local profinite $ G$-Galois extension of an $ E_\infty$-ring spectrum $ A$ (in the sense of Rognes). We show that $ E$ may be regarded as producing a discrete $ G$-spectrum. Also, we prove that if $ E$ is a profaithful $ k$-local profinite extension which satisfies certain extra conditions, then the forward direction of Rognes's Galois correspondence extends to the profinite setting. We show that the function spectrum $ F_A((E^{hH})_k, (E^{hK})_k)$ is equivalent to the localized homotopy fixed point spectrum $ ((E[[G/H]])^{hK})_k$, where $ H$ and $ K$ are closed subgroups of $ G$. Applications to Morava $ E$-theory are given, including showing that the homotopy fixed points defined by Devinatz and Hopkins for closed subgroups of the extended Morava stabilizer group agree with those defined with respect to a continuous action in terms of the derived functor of fixed points.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 55P43, 55P91, 55Q51

Retrieve articles in all journals with MSC (2010): 55P43, 55P91, 55Q51


Additional Information

Mark Behrens
Affiliation: Department of Mathematics, Massachusetts Institute of Technology, Cambridge, Massachusetts 02139

Daniel G. Davis
Affiliation: Department of Mathematics, University of Louisiana at Lafayette, Lafayette, Louisiana 70504

DOI: http://dx.doi.org/10.1090/S0002-9947-10-05154-8
PII: S 0002-9947(10)05154-8
Received by editor(s): August 6, 2008
Received by editor(s) in revised form: July 3, 2009
Published electronically: April 14, 2010
Additional Notes: The first author was supported by NSF grant DMS-0605100, the Sloan Foundation, and DARPA
Part of the second author’s work on this paper was supported by an NSF VIGRE grant at Purdue University, a visit to the Mittag-Leffler Institute, and a grant from the Louisiana Board of Regents Support Fund.
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.